Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 27, 2007, 2:25 PM MST for Pima County, Arizona. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 2:25 PM MST (21:25 UTC)
- Expired
- Jul 27, 2007, 4:00 PM MST
- In force
- 95 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 40 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 272127 FFWTWC AZC019-272300- /X.NEW.KTWC.FF.W.0018.070727T2125Z-070727T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 225 PM MST FRI JUL 27 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...TUCSON...ORO VALLEY... * UNTIL 400 PM MST * AT 216 PM MST...DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS WITH HEAVY RAIN ACROSS EASTERN PIMA COUNTY. THIS FIRST AREA OF HEAVY RAIN STRETCHES FROM DOWNTOWN SOUTHEAST TOWARD VAIL. THE SECOND AREA WAS UP IN THE ORO VALLEY AND CATALINA AREA. ADDITIONAL THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP ACROSS EASTERN PIMA COUNTY IN THE NEXT HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SABINO CANYON...MOUNT LEMMON/SUMMERHAVEN...DOVE MOUNTAIN...CATALINA STATE PARK...CATALINA FOOTHILLS AND CATALINA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3198 11114 3193 11047 3251 11052 3250 11117 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 272144 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 241 PM MST FRI JUL 27 2007 AZC019-272300- /X.CON.KTWC.FF.W.0018.000000T0000Z-070727T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 241 PM MST FRI JUL 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM MST FOR NORTHEASTERN PIMA COUNTY... AT 233 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED SEVERAL AREAS OF THUNDERSTORMS WITH HEAVY RAIN THAT COULD PRODUCE FLASH FLOODING OVER THE WARNED AREA. ONE THUNDERSTORM WITH HEAVY RAIN EXTENDED FROM THE NORTHERN HALF OF ORO VALLEY TO CATALINA AND TOWARD THE NORTH SIDE OF THE CATALINA MOUNTAINS. ANOTHER AREA OF THUNDERSTORMS WITH HEAVY RAIN WAS MOVING THROUGH THE CENTER OF TUCSON TOWARD THE FOOTHILLS. YET ANOTHER AREA OF HEAVY RAIN WAS OVER THE FAR SOUTHEAST SIDE OF TUCSON TOWARD VAIL. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3198 11114 3193 11047 3251 11052 3250 11117 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 272233 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 330 PM MST FRI JUL 27 2007 AZC019-272233- /X.CAN.KTWC.FF.W.0018.000000T0000Z-070727T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PIMA AZ- 330 PM MST FRI JUL 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN PIMA COUNTY... DOPPLER RADAR INDICATED THAT THUNDERSTORMS WITH VERY HEAVY RAIN HAS WEAKENED CONSIDERABLY OR ENDED. DOPPLER RADAR INDICATED THAT UP TO TWO INCHES OF RAIN FELL IN AND AROUND CATALINA...WHERE SOME FLOW IS LIKELY OCCURRING ON THE CANADA DEL ORO WASH. RAIN GAGES AND SPOTTERS NEAR DOWNTOWN TO CENTRAL TUCSON RECORDED UP TO THREE QUARTERS OF AN INCH OF RAIN IN LESS THAN ONE HALF HOUR. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3198 11114 3193 11047 3251 11052 3250 11117 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:00 PM MST, 25 minutes earlier.
Area forecast discussion, Jul 27, 2:00 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 200 PM MST FRI JUL 27 2007 .SYNOPSIS...HIGH PRESSURE CENTERED NORTH OF THE AREA WILL STEER A SERIES OF UPPER LEVELS DISTURBANCES WEST FROM THE SOUTHERN PLAINS. THESE DISTURBANCES...COUPLED WITH REINFORCING MOISTURE MOVING UP THE GULF OF CALIFORNIA...SHOULD LEAD TO A PARTICULARLY ACTIVE MONSOON PATTERN AGAIN THIS WEEKEND. && .DISCUSSION...SCATTERED THUNDERSTORM ACTIVITY THIS AFTERNOON HAS MOSTLY BE NEAR THE HIGHER TERRAIN BUT ACTION HAS STARTED IN THE VALLEYS. MOVEMENT OF THESE STORMS HAS BEEN RATHER SQUIRRLY GIVEN THE LIGHT STEERING FLOW. THESE STORMS LIKELY ARE MOVING WHERE THEY CAN FIND SOME DEEPER MOISTURE...SORT OF LIKE PLAYING THE PACMAN ARCADE GAME. THE MORNING SOUNDING SHOWED LITTLE STEERING FLOW IN THE COLUMN UP TO 20K. BELIEVE MOST OF THE ACTIVITY WILL BE NEAR THE MOUNTAINS THIS EVENING WITH THE VALLEYS NEEDING OUTFLOW INTERACTIONS FOR STORM DEVELOPMENT. DUE TO THE SLOW MOVEMENT OF STORMS AND COMBINED WITH A VERY MOIST ATMOSPHERE IN PLACE...HEAVY RAIN IS THE PRIMARY THREAT THIS EVENING LEADING TO LOCALIZED FLOODING PROBLEMS. THE WEEKEND LOOKS VERY ACTIVE WITH HIGH PRESSURE OVER SOUTHERN NEVADA AND AN UPPER LOW/INVERTED TROF APPROACHING FROM THE EAST. MODELS HAVE NOT BEEN HANDLING THIS FEATURE WHICH IS CURRENTLY NEAR LUBBOCK. THE STEERING FLOW WILL BE INCREASING...THUS INCREASING THE THREAT OF WET MICROBURST ACTIVITY...ALONG WITH THE THREAT OF NOCTURNAL ACTIVITY....WHICH COULD HAPPEN ANYWHERE. THE GFS MODEL IS TARGETING EASTERN PIMA AND SANTA CRUZ COUNTY SATURDAY NIGHT INTO SUNDAY MORNING. DAYTIME TEMPERATURES WILL REMAIN BELOW NORMAL THIS WEEKEND. EARLY NEXT WEEK HAS THE UPPER HIGH MIGRATING EAST THROUGH THE ROCKIES WITH AN INVERTED TROF MOVING THROUGH NORTHERN MEXICO. THUS WILL CONTINUE STANDARD MONSOON FORECAST. && .AVIATION...THUNDERSTORM ACTIVITY WILL GENERALLY REMAIN NEAR THE HIGHER TERRAIN THIS EVENING WITH KOLS AND KDUG HAVING BETTER CHANCE OF SEEING STORM ACTIVITY. CB BASES COULD AGAIN GET AS LOW AS 5-7KFT AGL WITH BRIEF GUSTS TO 45KTS AND MVFR VISIBILITIES IN HEAVY RAIN. DEBRIS CLOUDINESS WILL BE AROUND OVERNIGHT WITH MORE WIDESPREAD ACTIVITY EXPECTED THIS WEEKEND. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && JRG WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:44 PM MST | Areal Flood Advisory | TWC | Cochise | 47 min |
| Jul 27, 2:10 PM MST | Flash Flood Warning | TWC | Pinal | 50 min |
| Jul 27, 2:22 PM MST | Flash Flood Warning | TWC | Cochise | 83 min |
| Jul 27, 3:37 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 83 min |
| Jul 27, 4:53 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 2 hr |
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.